Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2000, 4:05 PM EDT for Colleton County, South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 22, 2000, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:15 PM EDT | Hail 1.75 | Lodge, SC | |
| Jun 22, 4:30 PM EDT | Thunderstorm Wind 52 E | Smoaks, SC | Roof damage at middle school. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2256 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WUUS52 KCHS 222005 SVRCHS SCC029-222045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 405 PM EDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 445 PM EDT. * AT 404 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER LODGE... MOVING EAST AT 15 MPH. *THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... COLLETON RUFFIN SMOAKS CANADYS WILLIAMS HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3316 8107 3298 8105 3299 8052 3317 8074 RVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:40 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 22, 3:40 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT THU JUN 22 2000 SHT WV TROF WILL MOVE THRU RGN TNGT AND LINGER THRU EARLY FRI. STG TO SVR TSRA HAVE DVLPD EAST OF SFC TROF IN MOIST AND UNSTBL AIRMASS ACRS INLAND SE GA/SC ZONES THIS AFTN. SCT TSRA WILL MOVE EWD INTO RMNDR SC AND GA ZONES THIS AFTN AND ENCOUNTER SEABREEZE ALG IMMEDIATE CST THRU EARLY THIS EVE....BUT AMS IS A LTL MORE STABLE ACRS CSTL CNTYS. WILL CARRY GOOD CHC POPS FOR ERN HALF FA AND 40 POPS FOR WRN CNTYS THIS EVE. WILL MENTION PSBL SVR FOR WRN AND CNTRL CNTYS WITH SVR WATCH IN EFFECT THRU 8 PM. SFC TROF MOVES TO ALG CST FRI MORN WITH DRIER AMS INDICATED ACRS WRN/CNTRL SXNS WITH PW VALUES 1.5 INCHES OR LESS. NOT REAL CONFIDENT WITH THE AMS DRYING THAT MUCH... BUT WILL CARRY ONLY SLGT CHC POPS FOR WELL INLAND CNTYS ON FRI AND CONT TREND FOR SAT. EXPECT WDLY SCT-SCT TSRA ALG SEABREEZE FNT EACH AFTN FOR ERN AND/OR CNTRL SXNS WITH UPR LVL VORT ONLY LINGERING THRU EARLY FRI AND DRIER AMS. WDLY SCT-SCT CONVECTION EXPECTED MAINLY DURG AFTN/EVE HOURS THRU EXTDD PD SUN THRU TUE WITH LTL DAY CHG IN MAX/MIN TEMPS. MARINE...PRES GRAD WILL GRDLY WKN THRU THE PD AS SFC TROF WORKS TO THE CST. WINDS WILL RMN S-SW 15 KT OR LESS ACRS ENTIRE AREA... EXCEPT PERHAPS GSTY ALG IMMEDIATE CST WITH SEABREEZE DVLPMT EACH AFTN. WILL CARRY SCT TSRA FOR MARINE AREA TNGT WITH AS CONVECTION WORKS OFF THE CST...WDLY SCT EXPECTED THEREAFTER. .CHS... SC...NONE. GA...NONE. JAC
In the hours before
Special weather statement, Jun 22, 11:10 AM EDT, 4 hours 55 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-230000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON, SC 1110 AM EDT THU JUN 22 2000 SOUTHEASTERN SOUTH CAROLINA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. THE AFTERNOON SEA BREEZE AS WELL AS AN UPPER LEVEL DISTURBANCE MOVING EASTWARD ACROSS THE CAROLINAS WILL AID IN DEVELOPMENT OF THESE STORMS. MOVEMENT IS EXPECTED TO BE TOWARD THE EAST THROUGH THE AFTERNOON. THE MAIN THREAT OF THE STRONGER STORMS WILL BE DAMAGING WINDS AT OR AROUND 60 MPH. IN SOUTHEAST GEORGIA... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EVENING. A WARM AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE AREA WITH THE AFTERNOON SEA BREEZE PROVIDING A FOCUS FOR DEVELOPMENT OF STORM ACTIVITY. SEVERAL OF THESE STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN...HOWEVER AN ISOLATED STORM OR TWO MAY BECOME SEVERE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS AT OR AROUND 60 MPH. SPOTTER ACTIVATION MAY BE NEEDED... EMERGENCY MANAGERS AND SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. MJR
Local storm report, Jun 22, 3:59 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT THU JUN 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
325 PM BROOKLET GA 60 MPH TSTM GUST
06/22/00 BULLOCH TREES DOWN AND BLOCKING A
FEW ROADWAYS. POWER OUTAGES
FROM FALLEN TREES.
325 PM STILSON GA 60 MPH TSTM GUST
06/22/00 BULLOCH TWO REPORTS OF TREES
DOWN AND BLOCKING ROADS.
NNNN
MJR/JLCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 39 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 41 min |
| Jun 22, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.